Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

May 4, 2022Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at May 4, 2022, 6:26 PM EDT for Macon County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2022, 6:26 PM EDT (22:26 UTC)
Expired
May 4, 2022, 7:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS82 KFFC 042226
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Wed May 4 2022
 
GAZ093>095-042300-
Macon GA-Peach GA-Houston GA-
626 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of northeastern Macon,
southwestern Peach and southwestern Houston Counties through 700 PM
EDT...

At 626 PM EDT, a strong thunderstorm was near Saint Louis, or 3 
miles south of Fort Valley, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Marshallville, Saint Louis, Winchester, Moss Oak, Meadowdale and
Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3237 8407 3249 8402 3251 8402 3251 8401
      3253 8392 3252 8382 3233 8372 3229 8384
TIME...MOT...LOC 2226Z 328DEG 13KT 3246 8390 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 2:47 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 4, 2:47 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 PM EDT Wed May 4 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

Warm/moist airmass along with a weak surface boundary draped across
north GA is helping to generate a few showers/isold storms this
afternoon. With an upr ridge building in from the west, am not
expecting any widespread or long-lasting convection through sunset
this evening. However, MLCAPE of around 2000 J/KG could support a
strong storm or two as we head through the afternoon/early evening.

Thursday and Thursday night should be relatively quiet under the
influence of a mid-upr lvl ridge of high pressure. The next storm
system will be taking shape across the Central and Southern Plains,
eventually affecting north and central Georgia by Friday with strong
to potentially severe storms. Temperatures will continue running
about 5-10F degrees above normal.

DJN.83

&&

.LONG TERM /Friday through Wednesday/...

Stronger cold front expected to move through on Friday. There are
still some slight differences in timing, but do think the frontal
passage should be during the prime heating hours of the day.
Specific parameters such as CAPE, mid level lapse rates and shear
have become better in phase than previous model runs...i.e. the
best/strongest values occur right along or ahead of the front. In
addition, from run to run, lapse rates continue to steepen. The
potential continues to increase for strong to severe thunderstorms
as the front moves through Friday afternoon.

High pressure will build in for the remainder of the weekend into
the middle part of next week. Temperatures will be slightly cooler
right behind the front, but will moderate towards the end of the
week.

NListemaa

&&

.AVIATION...
18Z Update...
Moist boundary level will aid in SCT-BKN CU field across the area
this afternoon but most areas will remain VFR. Weak front sagging
across north GA could touch off a few SHRA/TSRA but with upr ridge
building from the west, I'm not confident enough at this time to
support TEMPO at any of the TAF sites through this evening. Any
convection should be very limited after 00-02z this evening. Patchy
fog possible overnight, otherwise VFR conditions should prevail
through tomorrow morning.

//ATL Confidence...18Z Update...
Medium on chances/coverage of convection this afternoon.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  89  67  82 /  10   5  20  80
Atlanta         64  89  68  80 /  20  10  20  80
Blairsville     53  84  61  75 /  10  10  40  90
Cartersville    59  88  66  80 /  20  20  30  90
Columbus        65  91  66  83 /  10  10  10  80
Gainesville     61  87  67  79 /  10  10  20  90
Macon           63  92  66  86 /  20  10  10  60
Rome            59  89  66  81 /  10  20  30  90
Peachtree City  62  89  66  81 /  20  10  10  80
Vidalia         67  93  70  91 /  20  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....NListemaa
AVIATION...DJN.83
Hazardous weather outlook, May 4, 2:53 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Wed May 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Wed May 4 2022

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms will be possible across north
and central Georgia this afternoon. Most should remain below severe
limits, but one or two strong thunderstorms cannot be ruled out.
Primary threats will be heavy rain, small hail, and strong wind
gusts with the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

An increasing potential for strong to severe thunderstorms exists on
Friday across the area. Damaging winds will be the primary storm
threat but large hail and even a few tornadoes will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, May 4, 5:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT WED MAY 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND GST     ROBINS AFB              32.64N  83.59W
05/04/2022  M63 MPH          HOUSTON            GA   AWOS

&&

EVENT NUMBER FFC2200429

20
Special weather statement, May 4, 5:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Wed May 4 2022

GAZ083-084-096-097-042215-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
542 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of northwestern
Laurens, southwestern Wilkinson, central Twiggs and northeastern
Bleckley Counties through 615 PM EDT...

At 542 PM EDT, a strong thunderstorm was near District Path, or near
Jeffersonville, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jeffersonville, Danville, Montrose, Allentown, Marion, District Path,
Myricks Mill, Cary, Fitzpatrick and Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3278 8348 3284 8338 3273 8316 3260 8309
      3254 8313 3245 8329 3250 8336 3267 8347
TIME...MOT...LOC 2142Z 305DEG 13KT 3261 8332

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 4, 5:54 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Wed May 4 2022

GAZ046>048-042230-
Walton GA-Rockdale GA-Newton GA-
554 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of northeastern
Rockdale, southwestern Walton and north central Newton Counties
through 630 PM EDT...

At 554 PM EDT, a strong thunderstorm was near Big Haynes Creek Park,
or 8 miles northeast of Conyers, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Monroe, Covington, Loganville, Oxford, Walnut Grove, Jersey, Gum
Creek, Youth and Big Haynes Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3378 8371 3366 8376 3362 8388 3377 8400
      3384 8391
TIME...MOT...LOC 2154Z 306DEG 14KT 3377 8394

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 4, 5:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Wed May 4 2022

GAZ094-095-042230-
Peach GA-Houston GA-
557 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of southeastern Peach
and Houston Counties through 630 PM EDT...

At 557 PM EDT, a strong thunderstorm was centered 3 miles northwest
of Perry, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Warner Robins, Unadilla, Hayneville, Meadowdale, Sand Bed,
Houston Lake, Grovania, Elko, Grove Park, Moss Oak, Henderson,
Kathleen, Klondike and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3229 8373 3229 8382 3251 8384 3256 8366
      3240 8352 3229 8362 3229 8370 3228 8370
      3228 8372
TIME...MOT...LOC 2157Z 328DEG 13KT 3249 8377

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, May 4, 6:04 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT WED MAY 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND GST     2 ENE LAKEWOOD          32.59N  83.72W
05/04/2022  E60 MPH          HOUSTON            GA   TRAINED SPOTTER

            60 MPH GUST MEASURED WITH HANDHELD KESTRAL

&&

EVENT NUMBER FFC2200430

20
Special weather statement, May 4, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Wed May 4 2022

GAZ093>095-042300-
Macon GA-Peach GA-Houston GA-
626 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of northeastern Macon,
southwestern Peach and southwestern Houston Counties through 700 PM
EDT...

At 626 PM EDT, a strong thunderstorm was near Saint Louis, or 3
miles south of Fort Valley, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marshallville, Saint Louis, Winchester, Moss Oak, Meadowdale and
Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3237 8407 3249 8402 3251 8402 3251 8401
      3253 8392 3252 8382 3233 8372 3229 8384
TIME...MOT...LOC 2226Z 328DEG 13KT 3246 8390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:58 PM EDTSpecial Weather StatementFFCCarroll32 min
May 3, 11:59 PM EDTSpecial Weather StatementFFCHeard31 min
May 4, 12:23 AM EDTSpecial Weather StatementFFCCarroll37 min
May 4, 12:44 AM EDTSevere Thunderstorm WarningFFCCoweta46 min
May 4, 12:53 AM EDTSpecial Weather StatementFFCDouglas37 min
May 4, 1:12 AM EDTSpecial Weather StatementFFCClayton48 min
May 4, 1:17 AM EDTSpecial Weather StatementFFCFayette43 min
May 4, 1:37 AM EDTSpecial Weather StatementFFCCoweta38 min
May 4, 1:58 AM EDTSpecial Weather StatementFFCSpalding32 min
May 4, 2:15 AM EDTSpecial Weather StatementFFCMeriwether, Pike30 min
May 4, 3:20 AM EDTSpecial Weather StatementFFCFayette25 min
May 4, 4:33 AM EDTSpecial Weather StatementFFCLamar27 min
May 4, 5:59 AM EDTSpecial Weather StatementFFCJasper31 min
May 4, 6:35 AM EDTSpecial Weather StatementFFCGwinnett25 min
May 4, 7:25 AM EDTRiver Flood WarningFFCForsyth, Fulton22 hr
May 4, 4:10 PM EDTSpecial Weather StatementFFCPaulding35 min
May 4, 4:45 PM EDTSpecial Weather StatementFFCPeach30 min
May 4, 5:13 PM EDTSpecial Weather StatementFFCHouston32 min
May 4, 5:26 PM EDTSevere Thunderstorm WarningFFCHouston, Peach34 min
May 4, 5:29 PM EDTSpecial Weather StatementFFCDeKalb31 min
May 4, 5:42 PM EDTSpecial Weather StatementFFCTwiggs33 min
May 4, 5:54 PM EDTSpecial Weather StatementFFCWalton36 min
May 4, 5:57 PM EDTSpecial Weather StatementFFCHouston33 min
May 4, 6:52 PM EDTSpecial Weather StatementFFCLaurens23 min
May 4, 7:07 PM EDTSpecial Weather StatementFFCJohnson23 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.